Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 36, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 9, 2015, 8:37 AM CDT for Livingston County, McCracken County, Kentucky; Massac County, Illinois. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 8:37 AM CDT (13:37 UTC)
- Expired
- Jul 9, 2015, 10:00 AM CDT
- In force
- 83 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Massac County, IL, Livingston County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 13 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
648
WGUS53 KPAH 091337
FFWPAH
ILC127-KYC139-145-091500-
/O.NEW.KPAH.FF.W.0036.150709T1337Z-150709T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
837 AM CDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MASSAC COUNTY IN SOUTHERN ILLINOIS...
EAST CENTRAL MCCRACKEN COUNTY IN WESTERN KENTUCKY...
SOUTHWESTERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
* UNTIL 1000 AM CDT
* AT 837 AM CDT...DOPPLER RADAR INDICATED REPEAT THUNDERSTORMS
PRODUCING HEAVY RAINS ACROSS ALREADY SATURATED GROUNDS. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PADUCAH...LONE OAK...REIDLAND...BROOKPORT...WOODLAWN-OAKDALE...
HENDRON...MASSAC AND LEDBETTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3714 8872 3713 8849 3703 8849 3702 8871
$$1 follow-up statement
017 WGUS73 KPAH 091446 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 946 AM CDT THU JUL 9 2015 ILC127-KYC139-145-091456- /O.CAN.KPAH.FF.W.0036.000000T0000Z-150709T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASSAC IL-MCCRACKEN KY-LIVINGSTON KY- 946 AM CDT THU JUL 9 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MASSAC...EAST CENTRAL MCCRACKEN AND SOUTHWESTERN LIVINGSTON COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3714 8872 3713 8849 3703 8849 3702 8871 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:00 AM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 9, 3:00 AM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT THU JUL 9 2015
.UPDATE...
ISSUED AT 300 AM CDT THU JUL 9 2015
AFTER COORD WITH WFO'S ST. LOUIS AND SPRINGFIELD MO...WILL GO
AHEAD WITH A NEW FLASH FLOOD WATCH...EVEN THOUGH THE PREVIOUS ONE
EXPIRED. LOOKING AT THE LATEST DATA SUGGESTS IT'S PRUDENT WE KEEP
ONE GOING...EVEN THOUGH COVERAGE AND DURATION ASPECTS ARE STILL
SOMEWHAT UP IN THE AIR. MANY AREAS SIMPLY CANNOT HANDLE ANY
ADDITIONAL RAIN AT THIS POINT...AND THERE WILL BE ADDITIONAL
SHOWER AND THUNDERSTORM ACTIVITY.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 157 AM CDT THU JUL 9 2015
A FRONTAL BOUNDARY SHOULD DROP BACK INTO THE AREA AND STALL WITH
CONVECTIVE CHANCES CONTINUING TODAY THROUGH TONIGHT. FRIDAY
THROUGH FRIDAY NIGHT...CONVECTIVE CHANCES SHOULD START TO SHIFT
NORTH AND EAST AS UPPER HEIGHTS RISE IN CONJUNCTION WITH A WARM
FRONT EVENTUALLY MOVING NORTHEAST OF OUR CWFA. WILL KEEP SATURDAY
THROUGH SATURDAY NIGHT DRY FOR NOW. SOME QUESTION ABOUT THIS
ACROSS OUR FAR NORTHEAST COUNTIES (EVV TRI-STATE). CANNOT RULE OUT
LOCALLY HEAVY RAIN WITH ANY ACTIVITY GIVEN PRECIPITABLE WATER
VALUES REMAIN NEAR 2 INCHES PER MODEL OUTPUT. MANY AREAS SIMPLY
CANNOT HANDLE MUCH IN THE WAY OF WATER AT THIS POINT. NO HEADLINES
THOUGH DUE TO LOWER CONFIDENCE IN PLACEMENT AND COVERAGE VS. WHAT
WE HAVE SEEN THE PAST FEW DAYS.
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 157 AM CDT THU JUL 9 2015
RETROGRADING UPPER HIGH WILL END UP OVER THE SOUTHERN
PLAINS/ROCKIES WITH RETURN NW FLOW EXPECTED EAST OF THE PLAINS
INTO AN EVENTUAL EAST U.S. TROF. THE UNSETTLED FLOW PATTERN WILL
YIELD ON AND OFF CHANCES OF CONVECTION. MODELS ARE HAVING
CONSIDERABLE RUN TO RUN CONSISTENCY ISSUES WITH RESPECT TO BEST
CONVECTIVE CHANCES...AREAL COVERAGE. WILL REMAIN CONSERVATIVE
WITH POPS FOR THE TIME BEING GIVEN UNCERTAINTY. A FRONT SHOULD
PUSH THROUGH SOMETIME IN THE TUESDAY-WEDNESDAY TIME FRAME. WHEN
THIS SIGNAL BECOMES MORE CLEAR...WE MAY BE ABLE TO RAISE POPS IN
ASSOCIATION WITH THIS FEATURE. PERSISTENCE FORECAST USED FOR
TEMPS. LEANED MORE TOWARD THE EC/ECENS FOR MODEL PREFERENCE
ESPECIALLY GIVEN A BIT BETTER CONTINUITY WITH RESPECT TO MOISTURE
AND RESULTANT QPF PROGS (OFF THE OPS MODELS FROM THE PAST 3 DAYS).
&&
.AVIATION...
ISSUED AT 1254 AM CDT THU JUL 9 2015
WITH A BOUNDARY IN THE VICINITY...MAINTAINED MENTION OF SHOWERS
AND TEMPO THUNDERSTORMS THROUGH MUCH OF THE NIGHT AT ALL FORECAST
TERMINALS. BY LATE NIGHT AND INTO THE MORNING HOURS...A TREND
TOWARDS MVFR CEILINGS IS ANTICIPATED. AT THIS POINT...WE BELIEVE
THE MVFR CEILINGS WILL BE SLOW TO LIFT UNTIL AFTERNOON...WHICH
WOULD PUT A DAMPER ON ANY DIURNAL STORM DEVELOPMENT. IF MORE
SUNSHINE MATERIALIZES...WE MAY NEED TO ADD A MENTION OF AFTERNOON
THUNDERSTORMS IN LATER FORECASTS. SOUTHWEST WINDS WILL SWING
AROUND TO THE WEST AROUND 10 KNOTS BY MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ILZ075>078-080>094.
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ076-086-087-100-
107>112-114.
IN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ081-082-085>088.
KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ001>022.
&&Hazardous weather outlook, Jul 9, 4:37 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 437 AM CDT THU JUL 9 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-WHITE- JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN- ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 437 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY THROUGH TONIGHT WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND GUSTY WINDS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE REGION THROUGH TONIGHT. REFER TO THE WATCH FOR DETAILS. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ABOUT AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE IN THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN CANNOT BE RULED OUT. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ABOUT AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 9, 2:54 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
254 AM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD PADUCAH 37.07N 88.64W
07/09/2015 MCCRACKEN KY EMERGENCY MNGR
WATER OVER ROAD ON 28TH ST. FROM JEFFERSON TO PARK AVENUE
AS WELL AS MCCRACKEN HWY 62 AND 286.
&&
RICKSLocal storm report, Jul 9, 2:56 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 AM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM FLASH FLOOD 5 W PADUCAH 37.07N 88.73W
07/09/2015 MCCRACKEN KY TRAINED SPOTTER
WATER OVER ROAD BETWEEN PUGHS MIDWAY AND MAYFIELD
METROPOLIS RD.
&&
RICKSLocal storm report, Jul 9, 2:57 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
257 AM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM FLASH FLOOD PADUCAH 37.07N 88.64W
07/09/2015 MCCRACKEN KY EMERGENCY MNGR
PADUCAH COUNTY PARK ROAD UNDER WATER.
&&
RICKSSpecial weather statement, Jul 9, 3:23 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
323 AM CDT THU JUL 9 2015
KYZ008-009-011>013-017-090900-
CALLOWAY KY-CALDWELL KY-LYON KY-CHRISTIAN KY-MARSHALL KY-TRIGG KY-
323 AM CDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LYON...NORTHWESTERN
CHRISTIAN...SOUTHWESTERN HOPKINS...CALDWELL...TRIGG...NORTHERN
CALLOWAY AND SOUTHEASTERN MARSHALL COUNTIES UNTIL 400 AM CDT...
AT 320 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FARMERSVILLE TO 7
MILES NORTH OF MURRAY...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MURRAY...PRINCETON...DAWSON SPRINGS...CADIZ...EDDYVILLE...LAND
BETWEEN THE LAKES AREA...ENERGY...COBB...CANTON...ROCKCASTLE...
HARDIN...KIRKSEY...HAWKINS AND AURORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3672 8846 3723 8784 3720 8777 3720 8776
3718 8772 3717 8772 3718 8771 3717 8771
3716 8770 3713 8760 3709 8750 3677 8775
3668 8808 3664 8841
TIME...MOT...LOC 0820Z 271DEG 92KT 3717 8785 3671 8831
SHANKLINSpecial weather statement, Jul 9, 4:15 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
415 AM CDT THU JUL 9 2015
KYZ012-017-091000-
CHRISTIAN KY-TRIGG KY-
415 AM CDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...TRIGG AND
NORTHEASTERN CALLOWAY COUNTIES UNTIL 500 AM CDT...
AT 405 AM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED 50 MPH
WINDS 6 MILES WEST NORTHWEST OF CADIZ. THIS AREA OF STRONG
THUNDERSTORMS WAS MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
STAY INSIDE A STRONG SHELTER AS THESE STORMS MOVE ACROSS YOUR
LOCATION.
LAT...LON 3666 8780 3668 8807 3670 8808 3673 8810
3699 8773 3714 8734 3695 8728 3665 8734
TIME...MOT...LOC 0911Z 331DEG 17KT 3710 8744 3691 8762 3672 8804 3670
8809
SHANKLINThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:41 PM CDT | Special Weather Statement | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 64 min |
| Jul 8, 11:08 PM CDT | Areal Flood Advisory | PAH | Livingston, McCracken, Marshall | 112 min |
| Jul 8, 11:31 PM CDT | Special Weather Statement | PAH | Crittenden, Livingston, Lyon, Marshall, Union | 59 min |
| Jul 8, 11:44 PM CDT | Flash Flood Warning | PAH | Union | 3 hr |
| Jul 9, 12:06 AM CDT | Special Weather Statement | PAH | Caldwell, Hopkins, Lyon, Webster | 69 min |
| Jul 9, 1:57 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, McCracken | 3 hr |
| Jul 9, 2:15 AM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 4 hr |
| Jul 9, 2:33 AM CDT | Areal Flood Advisory | PAH | Carlisle, Fulton, Graves, Hickman | 3 hr |
| Jul 9, 2:45 AM CDT | Flash Flood Warning | PAH | Caldwell, Crittenden, Livingston, Lyon, Marshall | 4 hr |
| Jul 9, 3:05 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 34 hr |
| Jul 9, 3:10 AM CDT | Areal Flood Advisory | PAH | Caldwell, Calloway, Hopkins, Lyon, Marshall, Trigg | 4 hr |
| Jul 9, 3:23 AM CDT | Special Weather Statement | PAH | Caldwell, Lyon, Trigg | 37 min |
| Jul 9, 4:15 AM CDT | Special Weather Statement | PAH | Christian, Trigg | 45 min |
| Jul 9, 8:04 AM CDT | Areal Flood Advisory | PAH | Ballard, Livingston, McCracken, Marshall | 116 min |
| Jul 9, 8:45 AM CDT | Flash Flood Warning | PAH | Livingston | 2 hr |
| Jul 9, 9:08 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, Lyon and 4 more | 3 hr |
| Jul 9, 10:31 AM CDT | Special Weather Statement | PAH | Muhlenberg | 29 min |
| Jul 9, 6:49 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 41 min |
| Jul 9, 6:56 PM CDT | Flash Flood Warning | PAH | Ballard | 3 hr |
| Jul 8, 8:26 PM CDT | Special Weather Statement | PAH | Alexander | 64 min |
| Jul 8, 8:42 PM CDT | Tornado Warning | PAH | Alexander | 18 min |
| Jul 8, 9:18 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Johnson, Pulaski, Union | 27 min |
| Jul 8, 9:22 PM CDT | Special Weather Statement | PAH | Alexander, Hamilton, Johnson, Pope, Pulaski, Saline and 2 more | 68 min |
| Jul 8, 9:46 PM CDT | Flash Flood Warning | PAH | Alexander, Johnson, Pulaski, Union | 3 hr |
| Jul 8, 10:05 PM CDT | Special Weather Statement | PAH | Alexander, Johnson, Pope, Pulaski, Saline, Union | 55 min |
| Jul 8, 10:50 PM CDT | Flash Flood Warning | PAH | Johnson, Pope, Saline, Williamson | 3 hr |
| Jul 8, 10:54 PM CDT | Flash Flood Warning | PAH | Jackson, Johnson, Union, Williamson | 2 hr |
| Jul 9, 1:34 AM CDT | Areal Flood Advisory | PAH | Alexander, Johnson, Pulaski, Union | 4 hr |
| Jul 9, 6:21 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 24 min |
| Jul 9, 6:31 PM CDT | Tornado Warning | PAH | Alexander | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.